Alert archive / Georgia / Dense Fog Advisories in 2012
Dense Fog Advisory 13, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Oct 10, 2012, 3:06 AM EDT for 52 counties in Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2012, 3:06 AM EDT (07:06 UTC)
- Expired
- Oct 10, 2012, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 52 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Glascock County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS72 KFFC 100706 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 AM EDT WED OCT 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PARTS OF CENTRAL GEORGIA... GAZ074-076-080>086-090>098-102>113-101400- /O.NEW.KFFC.FG.Y.0013.121010T0706Z-121010T1400Z/ WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON- JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MACON...SWAINSBORO...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 306 AM EDT WED OCT 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PARTS OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT THIS MORNING. * LOCATIONS...PARTS OF CENTRAL GEORGIA GENERALLY ALONG AND SOUTH OF A CUSSETA TO MACON TO LOUISVILLE LINE. ESPECIALLY IN LOW SPOTS NEAR RIVERS AND STREAMS. * VISIBILITIES...WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES. * TIMING...THE DENSE FOG THREAT SHOULD LIFT BY 10 AM EDT THIS MORNING. * IMPACTS...TRAVEL ON ROADS AND HIGHWAYS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. && $$
2 follow-up statements
560 WWUS72 KFFC 101018 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT WED OCT 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR MUCH OF CENTRAL GEORGIA... GAZ052>061-066>073-075-078-079-089-101400- /O.EXA.KFFC.FG.Y.0013.000000T0000Z-121010T1400Z/ HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- GLASCOCK-HARRIS-TALBOT-MUSCOGEE- INCLUDING THE CITIES OF...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...COLUMBUS 618 AM EDT WED OCT 10 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR MUCH OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * LOCATIONS...MOST OF CENTRAL GEORGIA GENERALLY ALONG AND SOUTH OF A PEACHTREE CITY TO LOUISVILLE LINE WHERE DENSE FOG IS MORE WIDESPREAD. SOME SPOTTY DENSE FOG IS ALSO NOTED NORTH OF THIS LINE. * VISIBILITIES...WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES. * TIMING...THE DENSE FOG THREAT SHOULD LIFT BY 10 AM EDT THIS MORNING. * IMPACTS...TRAVEL ON ROADS AND HIGHWAYS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. && $$ GAZ074-076-080>086-090>098-102>113-101400- /O.CON.KFFC.FG.Y.0013.000000T0000Z-121010T1400Z/ WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON- JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MACON...SWAINSBORO...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 618 AM EDT WED OCT 10 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR MUCH OF CENTRAL GEORGIA... * LOCATIONS...MOST OF CENTRAL GEORGIA GENERALLY ALONG AND SOUTH OF A PEACHTREE CITY TO LOUISVILLE LINE WHERE DENSE FOG IS MORE WIDESPREAD. SOME SPOTTY DENSE FOG IS ALSO NOTED NORTH OF THIS LINE. * VISIBILITIES...WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES. * TIMING...THE DENSE FOG THREAT SHOULD LIFT BY 10 AM EDT THIS MORNING. * IMPACTS...TRAVEL ON ROADS AND HIGHWAYS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. && $$
720 WWUS72 KFFC 101408 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1008 AM EDT WED OCT 10 2012 ...THE DENSE FOG ADVISORY HAS EXPIRED FOR PORTIONS OF CENTRAL GEORGIA... GAZ052>061-066>076-078>086-089>098-102>113-101515- /O.EXP.KFFC.FG.Y.0013.000000T0000Z-121010T1400Z/ HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART- WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1008 AM EDT WED OCT 10 2012 ...DENSE FOG ADVISORY HAS EXPIRED FOR PORTIONS OF CENTRAL GEORGIA... THE DENSE FOG ACROSS PORTIONS OF CENTRAL GEORGIA HAS BEGUN TO DISSIPATE AND THIS TREND WILL CONTINUE. VISIBILITIES HAVE RISEN TO A HALF MILE OR GREATER ACROSS THE AREA AND SHOULD BE GREATER THAN 5 MILES AREA-WIDE WITHIN THE NEXT ONE TO TWO HOURS. MOTORISTS SHOULD REMAIN ALERT FOR PATCHY AREAS OF VISIBILITIES AROUND A HALF MILE TO A MILE...ESPECIALLY IN AND AROUND LOW AREAS SUCH AS CREEK AND RIVER BOTTOMS...THROUGH NOON. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Oct 10, 1:33 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 10, 1:33 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 AM EDT WED OCT 10 2012 .PREV DISCUSSION... /ISSUED 330 PM EDT TUE OCT 9 2012/ SHORT TERM /TONIGHT THROUGH THURSDAY/... A DRY FORECAST EXPECTED THROUGH THE SHORT TERM. CLOUDS FINALLY BREAKING THIS AFTERNOON AS WEDGE CONTINUES TO WEAKEN AND DEPTH OF NE WINDS BECOMES MORE SHALLOW. CLOUDS SHOULD CONTINUE TO BREAK DURING THE EVENING. HOWEVER MODELS HANGING ON TO SOME LOW LEVEL MOISTURE OVERNIGHT...SO THERE MAY BE SOME LINGERING SCATTERED CLOUDS. COLD FRONT MOVING INTO NORTH GA AFTER SUNRISE AND PUSHING THROUGH THE STATE WEDNESDAY. NO PRECIPITATION ASSOCIATED WITH THIS FRONT AS ASSOCIATED MOISTURE WILL BE LIMITED ACROSS OUR CWA. UPPER TROUGH BECOMING MORE ZONAL WEDNESDAY NIGHT INTO THURSDAY. OVERNIGHT LOWS TONIGHT DEPEND ON HOW MUCH CLOUDINESS IS LEFT BUT HAVE STAYED CLOSE TO MAV/MET. SOME MID LEVEL CLOUDINESS MAY ACCOMPANY THE FRONT ON WEDNESDAY BUT SHOULD BE CLEAR FOR WEDNESDAY NIGHT WITH GOOD RADIATION. MAV/MET BLEND LOOKS OKAY FOR REMAINDER OF THE SHORT TERM. 41 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 12Z MEDIUM RANGE MODEL TRENDS SHOW NO SIGNIFICANT DEVIATIONS FROM RECENT RUNS. STILL APPEARS FORECAST AREA WILL REMAIN DRY AND MILD THROUGH THE WEEK WITH THE NEXT CHANCE FOR PRECIPITATION ENTERING THE PICTURE OVER THE WEEKEND. CURRENT FORECAST HANDLES THIS WELL SO NO CHANGES MADE TO PREVIOUS LONG TERM FORECAST GRIDS. 20 PREV LONG TERM DISCUSSION... LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 322 AM EDT TUE OCT 9 2012/ WILL START THE EXTENDED WITH NW FLOW ALOFT AND SFC HIGH PRESSURE BUILDING INTO THE CWA BEHIND A DRY COLD FRONT THAT MOVES THROUGH IN THE SHORT TERM. THIS WILL ALLOW FOR THURSDAY MORNING LOWS TO BE ON THE COOLER SIDE. EVEN WITH SOME TWEAKS UPWARD TO TEMPERATURES... STILL HAVE SOME MID 30S IN THE NE GA MOUNTAINS AND WILL HAVE TO MONITOR FOR POTENTIAL FROST. BY FRIDAY AN AXIS OF MOISTURE SETS UP ACROSS THE TN VALLEY AND SOME DIFFERENCES EXIST BETWEEN THE ECMWF AND GFS IN THE EXACT LOCATION. ALTHOUGH ECMWF WOULD INDICATE SOME LOW END POPS ACROSS NW GA...BASED ON RECENT TRENDS WILL CONTINUE WITH DRIER GFS FORECAST. ONLY IMPACT FROM THIS IN THE FORECAST IS INCREASED CLOUD COVERAGE ACROSS NORTH GA. FRONT APPROACHES CWA LATE SUNDAY. ECMWF BRINGS THE FRONT INTO GEORGIA WHILE LATEST GFS RUN WEAKENS THE FRONT WELL BEFORE IT REACHES THE CWA. GIVEN RECENT MODEL TRENDS WITH THIS SYSTEM...WILL CONTINUE TO ADVERTISE SLIGHT CHANCE POPS WITH THE FRONT STARTING SUNDAY AFTERNOON AND INTO MONDAY. 11 && .AVIATION... 06Z UPDATE... INITIAL CONCERN THIS MORNING IS DEVELOPING LOW CIGS AND DENSE FOG NOTED ACROSS AREAS SE OF MCN. EXPECT THIS TO SPREAD INTO MCN TAF SITE BY 09-10Z. WILL SHOW SOME PATCHY 4-6SM BR FOR OTHER TAF SITES THIS MORNING...BUT CONFINE THE LIFR CIGS AND DENSE FOG TO MCN TAF SITE AT THIS TIME. A DRY COLD FRONT WILL SWEEP ACROSS ATLANTA AREA TAF SITES BY 17-18Z TODAY. EXPECT SOME SCT MID LEVEL CLOUDS WITH THE FRONT AND MAY EVEN SEE A BRIEF BKN DECK...BUT NO PRECIP IS EXPECTED. CURRENT LIGHT WINDS WILL SETTLE OUT SW AROUND 2-4KTS BY 12Z...THEN MORE WEST AROUND 8KTS BY 15Z...THEN SHIFT NW AT 10G20KTS AROUND 17-18Z WITH FROPA. VFR CONDITIONS AND DIMINISHING NW WINDS AROUND 6-8KTS WILL PREVAIL OVERNIGHT. //ATL CONFIDENCE...06Z UPDATE... CONFIDENCE HIGH ON WINDS AND PRECIPITATION CHANCES. CONFIDENCE MEDIUM ON VSBY AND CEILINGS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 77 45 73 / 0 0 0 0 ATLANTA 52 75 48 72 / 0 0 0 0 BLAIRSVILLE 38 70 37 70 / 0 0 0 0 CARTERSVILLE 44 74 41 70 / 0 0 0 0 COLUMBUS 52 80 49 76 / 0 0 0 0 GAINESVILLE 47 74 46 70 / 0 5 0 0 MACON 50 81 47 76 / 0 0 0 0 ROME 43 75 39 72 / 0 0 0 0 PEACHTREE CITY 45 77 41 72 / 0 0 0 0 VIDALIA 55 81 55 78 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01/39 LONG TERM....BDL AVIATION...39
Hazardous weather outlook, Oct 9, 3:59 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 AM EDT TUE OCT 9 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 359 AM EDT TUE OCT 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A WEDGE OF COOL HIGH PRESSURE NOSING DOWN THE APPALACHIANS WILL WEAKEN BY THIS AFTERNOON. THIS WILL HELP TO CLEAR THE CLOUDS OUT OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AS A FRONT MOVES INTO GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Dense Fog Advisories in Georgia, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.